TITLE

DISTANCE ENTRE PUISSANCES D'UNE UNIT APPROCHÉE BORNÉE

AUTHOR(S)
M. BERKANI; J. ESTERLE; A. MOKHTARI
PUB. DATE
April 2003
SOURCE
Journal of the London Mathematical Society;Apr2003, Vol. 67 Issue 2, p461
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Let $A$ be a Banach algebra and let $p$ and $q$ be two positive integers. We show that if $A$ has a left bounded sequential approximate identity $(e_n)_{n\ge1}$ such that ${\rm lim}\,{\rm inf}_{n\to+\infty}\|e^p_n-e^{p+q}_n\| < ({p \over {p+q}})^{p\over q}{q\over{p+q}}$ then $A$ has a left-bounded sequential identity $(f_n)_{n\ge1}$ such that $f^2_n = f_n$ for $n\ge1$. A simple example shows that the constant $({p\over {p+q}})^{p\over q}{q\over{p+q}}$ is best possible. This result is based on some algebraic or integral formulae which associate an idempotent to elements of a Banach algebra satisfying some inequalities involving polynomials or entire functions.
ACCESSION #
11992973

 

Related Articles

  • SEMISIMPLE BANACH ALGEBRAS GENERATED BY STRONGLY CONTINUOUS REPRESENTATIONS OF MOORE GROUPS. ALAMINOS, J.; EXTREMERA, J.; VILLENA, A. R. // Quarterly Journal of Mathematics;Jun2008, Vol. 59 Issue 2, p137 

    We prove that if t is a strongly continuous bounded representation of a Moore group G on a Banach space X, and if the Arveson spectrum of t is scattered, then the closure with respect to the weak operator topology in L(X) of the algebra generated by the transforms ? Gf(t) t (t)d t with f ? L1(G)...

  • Some Results Concerning Linear Mappings on *-Algebras. Taghavi, A. // Southeast Asian Bulletin of Mathematics;2006, Vol. 30 Issue 4, p745 

    Let A be a Banach Algebra with involution and let f : A ? C be a non-zero linear functional satisfying f(a*a) = 0 for every a in the null space f. We show that the linear functional ? defined by ?(x) = f(e)f(x), for all x ? A, is multiplicative. Furthermore, if A is a C*-Algebra then ? is a...

  • On K-groups of operator algebras on HD spaces and QD spaces. Li Qiong Lin; Huai Jie Zhong; Yun Nan Zhang // Acta Mathematica Sinica;Dec2010, Vol. 26 Issue 12, p2355 

    We obtain the K-groups of the operator ideals contained in the class of Riesz operators. And based on the results, we calculate the K-groups of the operator algebras on HD spaces and QD spaces.

  • Weak Module Amenability for Semigroup Algebras. Amini, Massoud; Bagha, Davood Ebrahimi; Goldstein, Jerome A. // Semigroup Forum;Jul/Aug2005, Vol. 71 Issue 1, p18 

    We study the weak module amenability of Banach algebras which are Banach module over another Banach algebra with compatible actions. As an example we show that the semigroup algebra of a commutative inverse semigroup is always weakly amenable as a module over the semigroup algebra of its...

  • Jordan and Left Derivations on Locally C*-algebras. Shahzad, Naseer // Southeast Asian Bulletin of Mathematics;2007, Vol. 31 Issue 6, p1183 

    We show that left derivations as well as Jordan derivations on locally C*-algebras are always continuous. We also obtain some noncommutative extensions of the classical Singer-Wermer theorem for locally C*-algebras: (1) Every left derivation D on a locally C*-algebra A is identically zero. (2)...

  • ON SUBSPECTRA GENERATED IN SUBALGEBRAS. ANTONI WAWRZYŃCZYK // Bulletin of the London Mathematical Society;May2003, Vol. 35 Issue 3, p367 

    Let $B$ be a unital commutative Banach algebra, and let $A$ be an arbitrary subalgebra of $B$. Suppose that an ideal $I\subset A$ consists of elements that are non-invertible in $B$. Then there exists an ideal $J$ in $A$...

  • INNERNESS OF HIGHER DERIVATIONS. Mirzavaziri, M.; Naranjani, K.; Niknam, A. // Banach Journal of Mathematical Analysis;2010, Vol. 4 Issue 2, p121 

    Let A be an algebra. A sequence {dn} of linear mappings on A is called a higher derivation if dn(ab) = Σnk=0 dk(a)dn-k(b) for each a, b ϵ A and each nonnegative integer n. In this paper a notion of an inner higher derivation is given. We characterize all uniformly bounded inner higher...

  • On the Discreteness of the Structural Space of Weakly Completely Continuous Banach Algebras. Mustafaev, G. S. // Ukrainian Mathematical Journal;Mar2004, Vol. 56 Issue 3, p504 

    We consider a class of Banach algebras with irreducible finite-dimensional representations and prove that, for amenable Banach algebras from this class, the weak complete continuity implies the discreteness of their structural space.

  • COMPACT ENDOMORPHISMS OF BANACH ALGEBRAS OF INFINITELY DIFFERENTIABLE FUNCTIONS This research was supported by EPSRC grants GR/M31132 and GR/R09589.. JOEL F. FEINSTEIN; HERBERT KAMOWITZ // Journal of the London Mathematical Society;Apr2004, Vol. 69 Issue 2, p489 

    Let $(M_n)$ be a sequence of positive numbers satisfying $M_0\,{=}\,1$ and \[\displaystyle \frac{M_{n+m}}{M_n M_m}\,{\geq}\,{{n+m}\choose{m}} \] for all non-negative integers $m$, $n$. Let \[D([0,1],...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics